Q. How to treat headache post brain clot?

Answered by
Dr. Aida Quka
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jan 31, 2018

Hello doctor,

My father has brain clot problem and he was admitted to a hospital for eight days and now discharged. Physically his body is working properly but sometimes he is having a painful headache and most of the time he is taking a long sleep and his memory is affected due to the clotting. Yesterday his PT INR ratio was 7.5. The doctor prescribed Acitrome, Aspirin, and Glycerol. The doctor is saying he will recover. So, please suggest us what should we do for his painful headache?

#

Hello,

Welcome to icliniq.com.

I reviewed your father's tests (attachment removed to protect patient identity) and would explain that he has suffered a venous infarct of the brain, associated with hemorrhagic transformation. A headache is quite common and it will need a long time to recover (weeks). Painkillers and Mannitol perfusions will help against the pain.

The most concerning thing is the blood thinner which should be adjusted properly, considering the high INR levels, indicating an overdose.

A follow up with brain CT scan is necessary to monitor for possible progression of the bleeding. It is important to monitor his blood pressure too. Hope to have been helpful.

For more information consult a neurologist online --> https://www.icliniq.com/ask-a-doctor-online/neurologist


Thank you doctor,

What should we do to monitor his blood pressure? Is this problem serious or not?

#

Hello,

Welcome back to icliniq.com.

Blood pressure values should be measured frequently during the day in order to be sure that his blood pressure values are not high.

This can be done manually with a blood pressure machine or by a monitor, which measures his heart rate and blood pressure values frequently during the day.

His medical condition remains still critical and it is necessary to repeat INR test and brain CT scan. If you have any other questions please feel free to ask me again.

For more information consult a neurologist online --> https://www.icliniq.com/ask-a-doctor-online/neurologist


Was this answer helpful?

 | 


Related Questions:
Is headache a side-effect of Nevanac ophthalmic suspension?

.. (Nepafenac) does not have such side effects. But, I suggest you reduce the frequency of Nevanac to twice daily after 15 days and then to once at bedtime after next 15 days. You said you are wearing -2.75 in the right and -3.75 in left. This is a ...   Read full

How to prevent clots and blockages after an ischemic stroke?

She was then given a strong blood thinning injection which led to a couple of blood vomits and a hemorrhage as well ... Now, again after the blood thinning medicatio...   Read full

Kindly see the MRI report of my relative and guide us.

Now, he had an MRI of the brain ... However, the tumor in the right parietal lobe, which is the non-dominant part of the brain, can be treated with surgery ...   Read full

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


What Is Epilepsy Or Seizure Disorder?
We all are familiar with the term epilepsy, and always associate it with fits or seizures. But, there is more to it. So,...  Read more»
Can viral fever lead to Parkinson's disease?
Hello doctor,I had a viral fever six years back. I had a very high temperature of 105, bad cough, also hallucinations. I...  Read more»
Parkinson's Disease: Historical Aspects and Current Treatment Approaches
This article discusses the historical aspects of Parkinsonism and, the evidence based approaches currently available for...  Read more»

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.